Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 3, 2008, 1:51 PM CST for 5 counties in Texas. It took effect at Feb 4, 2008, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 1:51 PM CST (19:51 UTC)
- In effect from
- Feb 4, 2008, 10:00 AM CST
- Expired
- Feb 4, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 031951 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 151 PM CST SUN FEB 3 2008 ...STRONG SOUTH WINDS EXPECTED ACROSS EASTERN SECTIONS MONDAY... .DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN THE GRADIENT AND PRODUCE WINDY CONDITIONS. TXZ250-251-253>257-050000- /O.NEW.KBRO.WI.Y.0004.080204T1600Z-080205T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 151 PM CST SUN FEB 3 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FOR THE EASTERN HALF OF DEEP SOUTH TEXAS...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. A TIGHT PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO STRONG ON MONDAY. A WIND ADVISORY MEANS THAT WINDS ABOVE 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KBRO 040122 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 722 PM CST SUN FEB 3 2008 ...STRONG SOUTH WINDS EXPECTED ACROSS EASTERN SECTIONS MONDAY... .DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN THE GRADIENT AND PRODUCE WINDY CONDITIONS. TXZ250-251-253>257-040930- /O.CON.KBRO.WI.Y.0004.080204T1600Z-080205T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 722 PM CST SUN FEB 3 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH TEXAS FROM 10 AM TO 6 PM CST MONDAY. A TIGHT PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO 30 MPH SUSTAINED WITH GUSTS OVER 40 MPH LIKELY ON MONDAY. A WIND ADVISORY MEANS THAT WINDS ABOVE 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PHILO
000 WWUS74 KBRO 041242 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 642 AM CST MON FEB 4 2008 ...STRONG SOUTH WINDS EXPECTED ACROSS EASTERN SECTIONS TODAY... .DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN THE PRESSURE GRADIENT AND PRODUCE WINDY CONDITIONS. TXZ250-251-253>257-050000- /O.CON.KBRO.WI.Y.0004.080204T1600Z-080205T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 642 AM CST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH TEXAS FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A TIGHT PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO 30 MPH AND ABOVE WITH HIGHER GUSTS. GUSTS TO 40 MPH AND ABOVE ARE LIKELY ON MONDAY ACROSS THE WARNED AREA. A WIND ADVISORY MEANS THAT WINDS ABOVE 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:47 AM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Feb 3, 8:47 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 847 AM CST SUN FEB 3 2008 .DISCUSSION... LATEST SHORT RANGE MODELS AND SATELLITE IMAGERY SHOWS SHORTWAVE STAYING WELL NORTH OF THE AREA. WILL ISSUE UPDATE TO REMOVE POPS FOR THE DAY. SKIES WILL REMAIN PARTLY CLOUDY FROM A COMBINATION OF LOW LEVEL CU FIELD THIS AFTERNOON AND MIDLEVEL CIRRUS. UPDATES OUT SHORTLY. && .AVIATION... PATCHY FOG SHOULD QUICKLY BURN OFF THIS MORNING WITH DAYLIGHT AND INCREASING WINDS. EXPECT BREEZY SOUTHEAST WINDS THIS AFTERNOON AND WINDY ON MONDAY WITH HIGHER GUSTS AS LOW PRESSURE DEVELOPS OVER THE CENTRAL HIGH PLAINS AND TEXAS PANHANDLE. THIS COULD CAUSE SOME CHOP NEAR THE GROUND. LOW LEVEL WIND SHEAR WILL ALSO BE A FACTOR DURING THE EARLY MORNING HOURS MONDAY AS WINDS DECOUPLE UNDER THE LOW LEVEL JET OVERNIGHT. VFR CLOUDINESS WILL DEVELOP THIS AFTERNOON...POSSIBLY WITH BROKEN CEILINGS BUT MOST LIKELY STAYING VFR OR AT THE MOST TEMPO MVFR. && .MARINE... BUOY 020 REPORTED LIGHT TO MODERATE SSE WINDS AND SEAS AT 3 FEET WITH A 6 SECOND PERIOD. COULD SEE MARGINAL SMALL CRAFT ADVISORY CONDITIONS OVER THE BAY TODAY...AND HIGHER WINDS PROBABLY ON MONDAY. THE CURRENT FORECAST LOOKS GOOD SO CHANGES...IF ANY... WILL BE MINOR. WILL MAKE LAST MINUTE DECISION ON SCA FOR THE BAY BEFORE FORECAST TIME. && .PREV DISCUSSION... /ISSUED 300 AM CST SUN FEB 3 2008/ SHORT TERM (TODAY - TUESDAY)...THE COMBINATION OF A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT PLAINS AND HIGH PRESSURE OVER THE GULF OF MEXICO WILL CAUSE MODERATE TO STRONG SOUTHEAST WINDS OVER DEEP SOUTH TEXAS TODAY. THE WINDS SHOULD BE BELOW WIND ADVISORY CRITERIA TODAY...HOWEVER THE PRESSURE GRADIENT WILL TIGHTEN ON MONDAY CAUSING VERY STRONG WINDS AND A WIND ADVISORY MIGHT BE REQUIRED AT THAT TIME. TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO THE SOUTHERLY FLOW OF AIR. A COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY CAUSING A SLIGHT CHANCE FOR SHOWERS. GUSTY NORTH WINDS...COOLER TEMPERATURES AND DECREASING CLOUDINESS WILL BE THE RULE IN THE WAKE OF THIS SYSTEM LATE TUESDAY. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.02 AND A K-INDEX OF 5. DEW POINTS WILL INCREASE BY TONIGHT CAUSING AREAS OF DENSE FOG AFTER MIDNIGHT. LONG TERM (TUESDAY NIGHT - SATURDAY)...AFTER DEALING WITH A WINTER OF FAST-MOVING UPPER FLOW AND EQUIVALENT RAPID SURFACE WEATHER CHANGES (WITH PLENTY OF GUSTY WINDS)...THE END TO THE UPCOMING WORK WEEK INTO EARLY NEXT WEEKEND MAY BE DOWNRIGHT PLEASANT WITH A STRONG HINT OF SPRING. THE ONLY FLY IN THE OINTMENT IS LACK OF NEEDED RAIN...BUT AT LEAST WELL SEE AN END TO CLOUD COVER AND THE PERSISTENT WINDS WHILE TEMPERATURES END UP BEING COMFORTABLY MILD. THE REASON FOR THE HOPEFUL CHANGE IS A SHIFT IN THE PATTERN...WITH 500 MB FLOW BECOMING LIGHT NORTHWEST AS BOWL-SHAPED TROUGH IS CARVED OUT ACROSS THE EASTERN HALF OF THE U.S. THIS WILL SET US UP FOR BROAD SCALE UPPER RIDGING ACROSS THE SOUTHWEST U.S. WHICH EVENTUALLY BROADENS INTO TEXAS FOR NEXT WEEKEND. AT THE SURFACE...HIGH PRESSURE WILL LARGELY SET UP SHOP ACROSS TEXAS AND THE WESTERN GULF. THE END RESULT WILL BE A PERIOD WITH LIGHT WINDS AND QUIETER CONDITIONS FOR BOATERS LASTING MORE THAN JUST A DAY...IN THIS CASE FOR THE REMAINDER OF THE WEEK ONCE WE GET PAST WEDNESDAY. SO...FOR THE SENSIBLE WEATHER: TUESDAY NIGHT WILL SEE FAIRLY CRANKED WINDS OVER THE GULF WATERS AND A SLOW DECOUPLING INLAND. VERY DRY AIR SLICING INTO THE REGION WILL ALLOW TEMPERATURES TO PLUMMET INTO THE UPPER 30S IN COLDER SPOTS...40S ELSEWHERE...BY WEDNESDAY MORNING. AS HIGH PRESSURE SETTLES IN ON WEDNESDAY...CHAMBER OF COMMERCE WEATHER WITH PLENTY OF SUNSHINE AND WINDS GRADUALLY BECOMING EAST BUT REMAINING LIGHT WITH TEMPERATURES AROUND SEASONAL AVERAGES. THEREAFTER...THE DEEP DRY AIR LARGELY LOCKS IN FOR THURSDAY THROUGH SATURDAY...WITH PERHAPS A BRIEF UPTICK IN LOW CLOUDS EARLY THURSDAY WITH A BRIEF RETURN OF SOME MOISTURE ON SOUTH WINDS NEAR THE COAST. OTHERWISE...MEAN HUMIDITY FROM THE SURFACE TO 30K FEET WILL LARGELY BE BELOW 25 PERCENT...LEADING TO GENERALLY CLEAR NIGHTS/SUNNY DAYS WITH A QUICK WARMING TREND AS LOW LEVEL TEMPERATURES RECOVER. HUMIDITY WILL REMAIN LOW AND WINDS RELATIVELY LIGHT...FAVORING THE EAST AND SOUTHEAST NEAR THE COAST. THUS...HAVE UNDERCUT NIGHTTIME GUIDANCE BY 3-5 DEGREES...ESPECIALLY INLAND...WITH LOWS IN THE MID 40S TO LOWER 50S THURSDAY THROUGH SATURDAY MORNING ALONG AND WEST OF HIGHWAY 281...AND INTO THE 50S ELSEWHERE. DAYTIME HIGHS SHOULD CLIMB BACK TOWARD 80 THURSDAY AND BE WELL INTO THE 80S AWAY FROM THE COAST FRIDAY AND SATURDAY. AFTERNOON TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER AT THE BEACHES EACH DAY. GET READY TO ENJOY && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64/54/CAMPBELL
Hazardous weather outlook, Feb 3, 4:27 AM CST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 427 AM CST SUN FEB 3 2008 TXZ251-254>257-032200- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 427 AM CST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL COUNTIES OF THE RIO GRANDE VALLEY. ...STRONG GUSTY WINDS HEADED FOR THE LOWER RIO GRANDE VALLEY MONDAY AFTERNOON... .DAY ONE...TODAY AND TONIGHT ...RIP CURRENT IMPACT... SOUTHERLY WINDS WILL INCREASE TO 15 TO 20 MPH WITH A FEW HIGHER GUSTS AT SOUTH PADRE ISLAND THIS AFTERNOON...CREATING LOCALLY CHOPPY WATERS AND A MODERATE THREAT FOR RIP CURRENTS. INEXPERIENCED SWIMMERS MAY WANT TO STAY OUT OF THE SURF THIS AFTERNOON. ...FIRE WEATHER IMPACT... SOUTHERLY WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH THIS AFTERNOON FROM BROWNSVILLE TO RAYMONDVILLE...AND NORTH THROUGH THE KING RANCH IN KENEDY COUNTY...BETWEEN NOON AND 5 PM. WHILE RELATIVE HUMIDITY IS EXPECTED TO REMAIN ABOVE 50 PERCENT...THE GUSTY WINDS COULD ENHANCE THE SPREAD OF ANY WILD FIRES THAT DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DEVELOPING TROUGH OF LOW PRESSURE IN WEST TEXAS MONDAY WILL FURTHER STRENGTHEN SOUTHERLY WINDS ACROSS THE LOWER RIO GRANDE VALLEY FROM BROWNSVILLE TO RAYMONDVILLE. SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH...WITH FREQUENT GUSTS TO 40 MPH...DURING THE AFTERNOON. WIND ADVISORIES...ISSUED FOR SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 40 MPH...WILL LIKELY BE NEEDED. THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT MONDAY AFTERNOON ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...WHILE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 50 PERCENT...THE STRONG WINDS WILL INCREASE THE THREAT FOR ERRATIC BEHAVIOR AND GROWTH OF WILD FIRE. A COLD FRONT WILL SWEEP THROUGH THE AREA ON TUESDAY...USHERING IN MUCH DRIER AIR LATE IN THE DAY. HUMIDITY WILL LIKELY FALL BELOW 35 PERCENT AS NORTHWEST WINDS INCREASE TO 15 TO 20 MPH AND GUSTY. THE WINDS AND LOWER HUMIDITY WILL MAINTAIN AN ELEVATED RISK FOR WILD FIRE GROWTH. FAIR MILD WEATHER IS EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>250-252-253-032200- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 427 AM CST SUN FEB 3 2008 ...STRONG LOCALLY GUSTY WINDS HEADED FOR THE LOWER RIO GRANDE VALLEY MONDAY AFTERNOON... .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... SOUTHERLY WINDS WILL INCREASE TO 20 MPH WITH GUSTS NEAR 30 MPH THIS AFTERNOON FROM HEBBRONVILLE TO RIO GRANDE CITY AND POINTS EAST. WHILE RELATIVE HUMIDITY IS EXPECTED TO REMAIN ABOVE 50 PERCENT...THE GUSTY WINDS COULD ENHANCE THE SPREAD OF ANY WILD FIRES THAT DEVELOP THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DEVELOPING TROUGH OF LOW PRESSURE IN WEST TEXAS MONDAY WILL FURTHER STRENGTHEN SOUTHERLY WINDS ACROSS THE LOWER RIO GRANDE VALLEY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH...WITH FREQUENT GUSTS TO 35 MPH...DURING THE AFTERNOON FROM HEBBRONVILLE THROUGH RIO GRANDE CITY AND POINTS EAST. WIND ADVISORIES...ISSUED FOR SUSTAINED WINDS OF 30 MPH WITH GUSTS OF 40 MPH...MAY BE NEEDED IN SOME AREAS. THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT MONDAY AFTERNOON ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...WHILE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 45 PERCENT...THE STRONG WINDS WILL INCREASE THE THREAT FOR ERRATIC BEHAVIOR AND GROWTH OF WILD FIRE. A COLD FRONT WILL SWEEP THROUGH THE AREA ON TUESDAY...USHERING IN MUCH DRIER AIR LATE IN THE DAY. HUMIDITY WILL LIKELY FALL BELOW 30 PERCENT BY MID AFTERNOON AS NORTHWEST WINDS INCREASE TO 15 TO 20 MPH AND GUSTY. THE WINDS AND LOWER HUMIDITY WILL MAINTAIN AN ELEVATED RISK FOR WILD FIRE GROWTH. FAIR MILD WEATHER IS EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BSG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.